Indianapolis pharmacy recalls compounded drugs

(AP)—A pharmacy that makes specialty medications is recalling nearly 100 compounded drugs after federal regulators found potential safety problems during an inspection.

Nora Apothecary Alternative Therapies of Indianapolis says it is recalling all sterile drugs that have not reached their expiration date. The drugs were made on or before April 19.

The company said it initiated the recall after the found quality control problems that threaten the of its products. If compounded drugs are not sterile they can cause infections, though the company said it has not received any reports of illness.

The FDA is conducting a wave of inspections at compounding pharmacies across the country. The action follows a deadly last year caused by contaminated drugs from a Massachusetts compounding pharmacy.

0 shares

Related Stories

FDA cites sanitary issues at specialty pharmacies

date Apr 12, 2013

(AP)—The Food and Drug Administration says it has uncovered troubling sterility problems at 30 specialty pharmacies that were inspected following a recent outbreak of meningitis caused by contaminated drugs.

FDA: Georgia pharmacy recalling all sterile drugs

date Mar 21, 2013

(AP)—The Food and Drug Administration says a Georgia compounding pharmacy that distributed a drug linked to eye infections is now recalling all of its injectable medicines following a federal inspection.

Fla. compounding pharmacy recalls sterile drugs

date Apr 21, 2013

A Florida-based compounding pharmacy is voluntarily recalling all lots of its sterile non-expired drug products sold nationwide over concerns the products are not sterile and may contain bacteria.

FDA finds contamination concerns at Ameridose

date Nov 12, 2012

(AP)—Federal health inspectors have found more than a dozen sterility problems, including insects, at a drugmaking facility with the same founders as the specialty pharmacy linked to a deadly meningitis outbreak.

Recommended for you

FDA reviewing safety of Essure birth control implant

date Jun 25, 2015

Federal health regulators are reviewing the safety of an implantable contraception device after receiving reports of unusual side effects from patients, including fatigue, depression and weight gain.

User comments

Please sign in to add a comment. Registration is free, and takes less than a minute. Read more

Click here to reset your password.
Sign in to get notified via email when new comments are made.